Format

Send to

Choose Destination
Pediatr Emerg Care. 2009 Feb;25(2):105-6. doi: 10.1097/PEC.0b013e318196faaf.

Prolonged toxicity in a 2-year-old after accidental ingestion of aripiprazole.

Author information

1
School of Medicine, University of Pittsburgh, Pittsburgh, PA, USA. samermelhem@gmail.com

Abstract

Aripiprazole (Abilify), or 7-{4-[4-(2,3-dichlorophenyl)-1-piperazinyl]butyloxy}-3,4-dihydro-2(1H)-quinolone, is a novel atypical antipsychotic possessing a long half-life. Although not a Food and Drug Administration-approved indication, low-dose aripiprazole is used to treat pediatric psychiatric conditions. Data regarding toxicity of low-dose aripiprazole ingestions in children are limited. We report the case of an accidental ingestion of two 5-mg aripiprazole tablets by a 2-year-old girl with a measured drug level of 160 ng/mL approximately 34 hours after ingestion. She exhibited marked lethargy, tremor, and tachycardia persisting over 72 hours. Emergency physicians, pediatricians, and psychiatrists should be aware of the potential for significant and prolonged toxicity in children even with relatively small-dose aripiprazole exposures.

PMID:
19225379
DOI:
10.1097/PEC.0b013e318196faaf
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center